Only registered users are allowed to post. To register, please click here

Should you have any problem in posting, registering, or login, please do not hesitate to contact the admin.

This is a non-profit website. We dont even have those annoying advertisement. We tried our best to help anyone that has question about H. pylori. We provide the most accurate answer about H. pylori. You can help us by clicking here donating to keep our forum alive.

new here and just finished triple therapy but still have minor stomach ache

New things in the forums might be highlighted here. Take a look at the avatars! Get yourself one, there are hundreds to choose from.

Moderators: Toni, barjammar

adn244
Posts: 5
Joined: Mon May 21, 2018 6:54 am

new here and just finished triple therapy but still have minor stomach ache

Post by adn244 » Mon May 21, 2018 7:07 am

I'm a 31 yo male, and just finished 2 weeks of triple therapy (Amoxicillin 500mg x4, Clarithromycin 500mg x2, and Lansoprazole x2). There were no signs of side effects while taking. I felt better soon and there were no problems until 13th, 14th days of taking the abx that I started to get dull stomach ache again and mild constipation and occasional bloating. I have been done with abx for about a week now and there is still that dull stomach ache (not major but enough to know something is not normal). I am taking probiotics 2x a day after finishing the abx. I am wondering is it normal to have stomach issues even after finishing the antibiotics? Some people say its because the abx pretty much killed most all good and bad bacteria which can cause delayed healing. If so, how long until I feel normal again? I've never experienced anything like this before so any input/help is appreciated. Thank you in advance.

Helico_expert
Site Admin
Posts: 2725
Joined: Wed Mar 02, 2011 7:20 am

Re: new here and just finished triple therapy but still have minor stomach ache

Post by Helico_expert » Mon May 21, 2018 7:28 am

If it's side effect of antibiotics, you should gradually feel better within a week after stopping the antibiotics.

If the antibiotics have damaged your microflora, the bad bacteria has established and dominated, then it'll take a longer time for the good bacteria to fight back.

Nevertheless, i think you will need to wait a little while to see how it goes. Also, remember to get a follow up breath test to confirm the eradication.

jamespandy
Posts: 7
Joined: Fri May 11, 2018 8:28 am

Re: new here and just finished triple therapy but still have minor stomach ache

Post by jamespandy » Mon May 21, 2018 8:36 pm

I don't know much about this Therapy. But much interested to know about it. :)

adn244
Posts: 5
Joined: Mon May 21, 2018 6:54 am

Re: new here and just finished triple therapy but still have minor stomach ache

Post by adn244 » Tue May 22, 2018 4:25 am

Helico_expert wrote:
Mon May 21, 2018 7:28 am
If it's side effect of antibiotics, you should gradually feel better within a week after stopping the antibiotics.

If the antibiotics have damaged your microflora, the bad bacteria has established and dominated, then it'll take a longer time for the good bacteria to fight back.

Nevertheless, i think you will need to wait a little while to see how it goes. Also, remember to get a follow up breath test to confirm the eradication.
Thank you for your input! Do you know of anyone that has something similar happen? Thanks.

Atrix
Posts: 6
Joined: Mon Apr 23, 2018 9:20 pm

Re: new here and just finished triple therapy but still have minor stomach ache

Post by Atrix » Tue May 22, 2018 6:31 pm

I am at the end of 5th month after quadruple therapy. Despite confirmed eradication for these past months I've been having this what you call 'dull stomach pain' coming and going in bouts with some days almost painfree and then some attacks coming. Interestingly, the alcohol brought a quick relief for the rest of the day and even following one. I thought even that the bug was still alive. As helico_expert has said, this might be due to slow healing of h.pylori damage inflicted on the stomach and / or wrecked gutflora & digestion due to antibiotics impact. Only now, 5 months since treatment completion I am more or less ok. So, patience is your weappon. Of course, it regrettable that docs prescribing antibiotics treatment don't draw one's attention to possible post-treatment symptoms, leaving patients in ignorance and guessing, if this were normal. In this forum and others you can find accounts of lots of people who had stomach pain for months even years since finished eradication. All the best to you!

Helico_expert
Site Admin
Posts: 2725
Joined: Wed Mar 02, 2011 7:20 am

Re: new here and just finished triple therapy but still have minor stomach ache

Post by Helico_expert » Tue May 22, 2018 9:27 pm

Just want to remind readers that this forum is biased to people with problems. Normally people without problems will not post anything here. From what I observed from Prof Marshall's patients. Most people recover quite quickly. only a small group of people remain symptomatic.

adn244
Posts: 5
Joined: Mon May 21, 2018 6:54 am

Re: new here and just finished triple therapy but still have minor stomach ache

Post by adn244 » Thu May 24, 2018 2:31 am

Do we necessarily have to wait 4 weeks post treatment to get urea breath test to check for eradication or can it be sooner?

Helico_expert
Site Admin
Posts: 2725
Joined: Wed Mar 02, 2011 7:20 am

Re: new here and just finished triple therapy but still have minor stomach ache

Post by Helico_expert » Thu May 24, 2018 7:34 am

no you dont have to wait for a month. Here is the guideline.

http://www.helico.com/PYtest_guide_2013.pdf

However, it's better that it is done in a month time to give time for HP to build up the number. The more HP, the more accurate is the test.

adn244
Posts: 5
Joined: Mon May 21, 2018 6:54 am

Re: new here and just finished triple therapy but still have minor stomach ache

Post by adn244 » Sat May 26, 2018 11:21 am

Thanks for your reply. One more question. I've noticed that I've been "burping" every ~10 minutes for the past 3 days. Any idea/input why? Stomach still feels slightly funny. Will get breath test in about 2 weeks. Thank you in advance.

Helico_expert
Site Admin
Posts: 2725
Joined: Wed Mar 02, 2011 7:20 am

Re: new here and just finished triple therapy but still have minor stomach ache

Post by Helico_expert » Sat May 26, 2018 7:51 pm

My guess is that your stomach is adjusting itself. Let's wait till you get the breath test result and see how it goes.

Post Reply

Return to “Hot Topics and Common forum Issues”